MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C93E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 66mm diameter abdominal aortic aneurysm.The aortic neck was 46mm in length, 20mm in diameter proximally and 17mm in diameter distally.It was reported that a ct was done and showed that the endurant stent graft that was implanted on patient's right side does not have wall apposition.There was a type ib endoleak at the bottom of the pant leg on the anterior side.The right common iliac length is about 4cms.The physician placed an endurant limb on the patient's right with the intention to extend the stent graft from the flow divider to the internal artery.The physician landed the limb even with the already implanted left limb stent graft just below the flow divider and the end of the 124 stent graft landed approximately 1 cm from the internal iliac artery.The physician also coil embolized the internal iliac artery due to concern it could later result in a type ii endoleak.No other visible endoleak was present after the limb was placed.Per the physician, the cause of the event was due to not enough purchase of the existing stent graft and dilation of the vessel.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported distal type i endoleak could not be conclusively determined from the limited films provided.Pre-implant films, films at implant, earlier post-implant films, films at the time of the event ((b)(6) 2017), and additional films at the secondary intervention were not available for review and comparison.The images provided did not show contrast injection prior implant of the additional limb stent graft, so the reported distal type i endoleak could not be assessed.However, the images showed that the od of the distal bifurcate ipsi limb measured ~ 20 mm l-r.The post-implant sizing worksheet showed that the diameter of the right common iliac artery is currently ~ 20-18-16 mm from proximal to distal.It is possible that the right common iliac artery had dilatated since implant due to disease progression, which led to the distal type i endoleak.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6616450
Report Number2953200-2017-00931
Device Sequence Number16344212
Product Code MIH
UDI-Device Identifier00613994991638
UDI-Public00613994991638
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2016
Device Model NumberETLW1620C93E
Device Catalogue NumberETLW1620C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2017
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by ManufacturerNot provided
06/12/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date06/13/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR